Can i return to truvada after using Kihexa for a month?
Feb 9, 2013
Hello, I'm from Indonesia. I've been using Truvada and Stocrin for 8 months and I have no problems with it. Until December, my liver function was increasing until 7 times worst then normal condition. So my doctor in Singapore stop my ARV, and for the last month, I've been given these Medicine:
Prezista Darunavir 400mg by: Janssen-Cilag
Norvir (Ritonavir capsules soft gelatin) manufactured for Abbot laboratories
What I want to ask: 1. Since I bought those medicine in Singapore which is cost almost 2000 SGD, do you know where I can find them around South East Asia with cheaper price?
2. Since my liver function has back to normal with the number SGOT 40 n SGPT 71, can I change the new ARV and return to Truvada and Stocrim? I'm afraid I can't find the cheaper place and my pills are only for a week left.
Thank you for your attention.
Response from Dr. Young
Hi and thanks for posting from Singapore!
I'd recommend speaking to the local AIDS service organization about your medication options- it's my understanding after speaking to providers in your beautiful country that many people make the trip from Singapore to Thailand to purchase generic HIV medications.
Also, I've heard that some manufacturers understand these price differences and have offered incentives (such as lower price or copayments) to make the SGD-priced medications closer to the cost of medications just up the Malay peninsula.
As for returning to your previous medications; I'm not sure that this is a viable option- presumably, your providers switched you off of your medications because of the opinion that they caused the increase in the LFTs. It's worth asking the question, though- it's unlikely that all three of your past medications were the culprit, so perhaps the reintroduction of one at a time could help identify the cause.
I hope that helps and Happy Chinese New Year to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.